Thrombosis and Thrombocytopenia after ChAdOx1 nCoV-19 Vaccination

Link to article at PubMed

N Engl J Med. 2021 Apr 9. doi: 10.1056/NEJMoa2104882. Online ahead of print.

ABSTRACT

We report findings in five patients who presented with venous thrombosis and thrombocytopenia 7 to 10 days after receiving the first dose of the ChAdOx1 nCoV-19 adenoviral vector vaccine against coronavirus disease 2019 (Covid-19). The patients were health care workers who were 32 to 54 years of age. All the patients had high levels of antibodies to platelet factor 4-polyanion complexes; however, they had had no previous exposure to heparin. Because the five cases occurred in a population of more than 130,000 vaccinated persons, we propose that they represent a rare vaccine-related variant of spontaneous heparin-induced thrombocytopenia that we refer to as vaccine-induced immune thrombotic thrombocytopenia.

PMID:33835768 | DOI:10.1056/NEJMoa2104882

Leave a Reply

Your email address will not be published.